Well I got some blood results in, and I'm hoping someone can benefit from this and maybe draw some parallels.
A bit of history: I've been off of Crestor as of July 21st of 2009 completely. Since then I was experiencing severe fatigue, dizziness/wooziness, blurry vision, muscle twitches and a slew of other issues. On September 10th, I found I had a Vitamin D level of 16.2 and was put on 50,000 IUs per week. This dosage doubled as I was only at 27.7 a month later. Incidentally, although I've never took note of this before, on June 22nd I had a blood test that showed a TSH level of 3.22, which is considered borderline hypothyroid.
So I've now found another doctor who's done a complete workup and I'm generally satisfied with him, although I'm not sure of his outlook toward statins. He's at least VERY thorough and spent at least one hour personally attending to my interview/physical. The latest blood tests show:
TSH - 4 - I'm now being told to get on synthroid 75mg daily
Total Cholesterol - 279 (6/22 had this at 178)
Triglycerides - 190 (6/22 - 146)
HDL - 37 (6/22- 38)
LDL - 190 (6/22 - 111)
Most surprising of all - Vitamin D at 38. Still on the lower end after nearly 5 months of supplementation (by the way - for anyone who cares I find that Nature Made tablets (not gel caps) daily are better than the prescription in my opinion. I take 6000 IUs/daily.
I would have liked to see my total cholesterol a bit lower, if only for psychological comfort, but frankly the last 8 months I've had nearly no exercise so that's probably a contributing factor. Also, at one point, I just wanted to eat real natural food - and wasn't being cautious about cholesterol rich foods (milk, eggs) vs not. I am going to try to pick up my exercise and work on some discipline with my eating and see where that takes me in the next few months.
I am also a bit relieved to hear that I have a thyroid problem. After this much time, so many doctors, the first doctor could have looked into the possibility of hypothyroid - that might in some cases contribute to "dizziness" I complained perpetually about, and definitely the fatigue and so on. And who knows how much of this is really interrelated between the Vitamin D deficiency, hypothyroidism and Crestor nearly killing me
I haven't searched here to see if anyone else developed hypothyroidism issues post-Statins or maybe part of the "statin intolerance" could be associated with those that are hypothyroid? Who knows...but I'll bet it's one of us before it's someone in the medical community.
BTW, my sarcasm is still alive and well.
Thanks for reading and I hope the days ahead for all of you are one step better.